Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

Blood clot in lungs

10/26/2007

Question:

My mother has a blood clot in her lungs for the past 4 yrs she has been on blood thinners and they has not help her the doctor told her that her blood is getting thicker not thinner the have gone up on her dose so many times what else can they do.

Answer:

When you say that the drug has not helped her, I am not sure what you mean. The goal of the blood thinner (wafarin I assume) is to prevent future blood clots. If your mother has not had any other clots, the drug may be working. There is a therapeutic level that we aim for with warfarin, and some people require more than others. This can be due to genetic differences or just differences in diet and other medications. If she has not had any other blood clots, and has not had bleeding problems on the drug, the drug may very well be considered to be effective and working quite well in your mother.

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Spero R Cataland, MD Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University